I have been taking Cymbalta for a month for lower back pain, and depression. I was taking Prozac but was taken off it. I have been taking Neurontin and Lyrica for diabetic neuropathy for a couple of years. It pretty much took care of severe foot pain. The doctor had me cut Neurontin from three capsules to two per day. That is when my foot pain started up again. It is pretty much the worst in early morning hours while sleeping. Not so much when I sit up. I started taking the third Neurontin again with doctors orders. It hasn't helped in the last couple of weeks. I have some other problems, including a bulging disc in my C-spine after two neck surgeries including fusion. I eventually was prescribed methadone 3 x/da. I had shots for my knee (synvisc) about two years ago but my knee started hurting again after starting Cymbalta. I got another joint lube shot about two weeks ago and no relief. My C-spine is giving me more problems off and on as well. More so than normal. My other med problems, blood pressure, Type 2 diabetes, obesity. I am dieting and lost 20 pounds in the last six months. I am excercising more. I was diagnosed with arachnoiditis, but subsequent neurologists say they don't believe it is a problem. Despite all the problems, I seem pretty healthy except for the increased pain and some fatigue since taking Cymbalta. My doctors at the VA(neurologist and my mental health counselor) went through a lot to get me on Cymbalta. I talked to my neurologist on the phone the other day and she seemed irritated, said angrily, "we can't give you more medicine. We already gave you all we can." I said I wasn't asking for more medicine. I just want to know what is going on and whether there is some other medicine that can be taken away or adjusted. And I am concerned about Cymbalta.
To answer your question directly - Yes the pain can be because you are on Cymbalta. That is the same thing that happened to me and many others. It starts out working fine and then you start having pain again only with some it is worse than the original pain. The report I read calls it Rebound Pain and increasing the dose does not help and can make the pain worse.
It is a long process to get off Cymbalta so don't just stop taking it without talking to your doctor or pharmacist first. Unless you have been on cymbalta for 4 weeks or less there will be side effects some serious so you must cut back gradually.
I hope that helps
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 May 2011 • 3 answers
Posted 18 Jan 2012 • 6 answers
Posted 5 Apr 2015 • 5 answers
Posted 28 Aug 2015 • 2 answers
I take 200mg lyrica 3 times a day for fibermyalga, also neuropathy, what mg of gabapentin do I take?
Posted 2 Jul 2016 • 5 answers